Discussions that mention accutane

Children's Health board


Accutane, a prescription acne medication which is targeted mainly at teens and young adults has been surrounded by controversy since its approval eighteen years ago.
It has been in the news again since last Sept.(2000). It has been linked to suicides,suicidal ideation,emotinal instability,psychosis, self-mutalation,seizures,syncope,stress fractures,bone abnormalities,calcification of tendons and ligaments,rhuematoid arthritis, pancreatitis, muscoskelatal conditions/pain, ocular side effects such as cataracts in teens to early 40's developing during and/or after Accutane treatment and transient acute myopia as well as ocular degeneration, hepatitis, diseminated herpes simplex, stroke, arrythmia, tinnitis,hearing loss(of which in some cases can persist after stopping accutane)...to name a few of the possible side effects while on this drug.
The FDA has just now required that a Medguide be included with the Accutane prescription that outlines nine categories of adverse side effects. The pharmaceutical insert is not required to be distributed with the medication and is at the descretion of the pharmacy filling the prescription on providing the pharmaceutical insert.
It cannot be fully determined who is at risk of developing adverse health conditions while on Accutane.

The Adverse Events reports are available through the FDA/Medwatch system. Requests for copies can be made under the Freedom of Information Act,IH-35